Insurance Coverage Change
Mar 5, 2013
Hello, I just received a letter from United Healthcare that beginning 1/1/2014 I will have to pay for my medications out of pocket. I am currently getting them with a $35 co-pay for each medication. (Isentress & Truvada). Every HIV class of medication will be subject to this policy change. (Anti-psychotics and MS medications are impacted also) The way the letter is written, it appears they are not discontinuing coverage, but making me pay their contracted rate for the medications out of pocket in their entirety. It would then apply to my deductible and out of pocket maximums. This change will cause me to hit my deductible in January 2014 and my out of pocket max by July 2014 ($3,000). I'm writing a letter to our grievance depart requesting them to reconsider as it will have a devastating economic impact on me and others. Are not HIV infected people protected by the ADA? Should I speak to an attorney?
Thank you, Jay
Response from Mr. Chambers
If the removal of medications from their formulary only consists of HIV medications, there probably are illegal discrimination issues. ERISA was supposed to bring an end to separate benefit limits based on the medical condition.
I'm glad you are filing a grievance. Hopefully, that will either correct or clarify the issue. It is also possible that they are deleting a lot of medications from their formulary. More insurance plans are looking for ways to make you pay more out-of-pocket for medical services.
If you don't get satisfaction from the grievance, please take the letter and your plan and have it reviewed by someone at an AIDS Legal Service Agency in your area.
Good luck, Jacques
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can HIV Be Transmitted Through Blowjob From A Prostitute?
- Dry Mouth After Masturbation Worried I Have HIV
- Herpes After Rubbing Stripper Worried I Have HIV
- Sore On Tongue After Cunilingus Worried I Have HIV
- Tingling In Feet After Anal Sex Condom Broke Worried I Have HIV
- Tingling Lips After Touching Penis Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.